Jump to content
CrazyBoards.org

Recommended Posts

I've always titrated down when going off meds but because I became toxic on lithium, my doctor had me stop it all at once.

It's only been a couple of days. I feel so out of it and other key symptoms linger. I know others have been through this. How long will I feel the side effects of the toxicity? Lithium has a pretty long half life doesn't it?

How long before the side effects of detoxing from the lithium hit, and what are they like? I've done some research, but it's not the same as hearing it from somebody who has experienced it.

I find it helps to know ahead of time what to expect, so I can remind myself it's just my body readjusting to something, that whatever I am feeling is not real.

Anyone care to shed a little light to a clumsy chemical mess who'd be most grateful for your personal wisdom and experience?

Link to post
Share on other sites

My toxicity level was 2.0. I didn't have any symptoms coming off of it except for the fact that I got all of my heavy emotions back ;)

They took me off of it right away.

Link to post
Share on other sites

I was pulled off all of it all at once. I was very toxic. It took at least a week for what clearly were side-effects to clear up. I was so depressed though, I can't remember at what point it was no longer because of medication.

Link to post
Share on other sites

You don't really "detox" from lithium. Your original symptoms may come back, and there's a risk of having a manic episode, even if you don't have a history of them.

The half-life of lithium is around 24 hours, can be less.

By the way, "neurotic depression" (mentioned in your sig) is what's now called atypical depression. In case you're interested...

Link to post
Share on other sites

I've never noted any symptoms from stopping lithium cold turkey. It takes about 5-6 days for all the lithium to leave your system. Rapid Lithium cessation has often been associated with 'rebound mania' which may occur shortly thereafter.

I don't think anyone can give you specific info about recuperating from a lithium overdose. You are going to feel like crap for a while. Sorry. Be sure to drink plenty of water to help flush out your kidneys, like 2-3L per day, as described in the PI sheet for Lithium.

Hope you feel better soon. a.m.

Link to post
Share on other sites

I've always titrated down when going off meds but because I became toxic on lithium, my doctor had me stop it all at once.

I was abruptly stopped from lithium and Parnate (an MAOI), in May 2009 after I became psychotic, injured my wife, and had to be transported to the VA hospital from my home in a police car, over one hundred miles (160 km), in handcuffs.

No charges were brought, but I spent three weeks at the VA's psych facility here (why do they always put the psych ward in VA hospitals on the very top floor? Seems counterproductive to me). I don't remember much about the stay, though, as they had me on some very powerful medication to keep me "under control." I don't even remember my wife picking me up at the hospital, or the next few days after that.

James

Edited by Anymouse
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...